If someone is taking just diphenhydramine, it takes a ridiculous amount to fatally OD. I knew a guy in college who liked to get high by taking 20+ benadryl at a time. Although, taking those four drugs together may have a combination effect that is much stronger.
Antihistamines like diphenhydramine are well-known to potentiate the effects of opioids like methadone. A dose of opioid that may not be fatal for someone can become fatal when an antihistamine is taken at the same time.
In addition, dextromethorphan is an opioid-type molecule with limited activity, but stacking it on top of another opioid will raise the risk of opioid overdose too.
All in all, mixing heroin, methadone, destromethorphan, diphenhydramine AND doxylamine (another antihistamine) is just not a good idea.
QtM, I hope you don’t mind if I ask a vaguely-related question. Can dextromethorphan be used by someone taking SSRIs? I hope this is still a GQ even though it’s me, on Lexapro. I am asking for a general answer on the combination, not medical advice.
Taking DXM with SSRIs and similar drugs greatly raises the risk of experiencing Serotonin Syndrome, a nasty, often fatal condition. I can see no possible advantage worth the risk of combining those two. DXM is a crappy cough suppressant anyway.
Maybe this is why the Lunesta started being more effective - I have a runny nose, so I added a 25mg capsule of diphenhydramine to the bedtime cocktail (Mirtazapine, MS-Contin, Lunesta, antihypertensives).
The addition of the diphen is the only change, and I’m sleeping longer and more deeply (re. the “Is it Really Sleep Q” - close enough, and it’s the only one I’ve got. End discussion.